Attention, attention: A medicine mix-up has prompted a voluntary aspirin recall. A pharmacist discovered that a Rugby Enteric Coated Aspirin bottle did not contain the low-dose aspirin it was supposed to, but rather was filled with 500-mg acetaminophen pills! Patients can overdose on acetaminophen or have bad reactions if it's taken with other medications. Some people are susceptible to allergic reactions.
Here's what you need to know:
- The recall includes over 16,400 bottles of baby aspirin labeled to contain 81-mg pills.
- So far, only the one bottle that spurred the recall has been found to contain anything other than the 81-mg pills.
- The bottles that are being recalled contain the labels NDC 0536-3086-41 and UPC 3 0536-3086-41 9.
- The recalled bottles each have an expiration date of January 2015
- The aspirin is mainly marketed to adults who use it to regulate blood pressure.
- Overdosing on acetaminophen can cause liver failure or death.
- Contact Advanced Pharmaceuticals at 631-981-4600 or firstname.lastname@example.org for a refund.
Do you use the recalled brand?